Hello, I have the Hla-B27 gene and had Iritis and Ankleosingspondalitis (I think thats how you spell it) 8 years ago. AK went into remission 1 year ago. I got Vitiligo on my back and side 2 years ago. The question here is would Anxiety have anything to do with the gene or problems I have? I have to be on Zanax (small amounts) and Lexapro to keep my panic attacks from happening. Not a lot of stress in my life? My belirubin cound came back a little high and the doctor says I have gilberts disease. Whats next? Does anyone have simular problems and does it all have to do with the gene?
It sounds like you have lots going on, and it is natural to want to find out if the various problems that you are experiencing have a common cause. I could not find any reports of the HLA-B27 allele associated with increased anxiety or Gilbert’s disease. As you know, the HLA – B27 allele causes an increased risk to develop ankylosing spondylitis, a form of chronic inflammation of the spine and of particular joints in the spine. As you mentioned, it can also cause problems with the eyes called Iritis. In addition to HLA-B27, there are most likely other genetic and environmental factors associated with this condition.
Gilbert’s syndrome is generally considered to be autosomal recessive. Gilbert’s syndrome has been described as benign and does not require treatment or long-term medical attention. As you have explained, it causes a mild increase in bilirubin. The reason that the diagnosis may be important is because the increased bilirubin may be mistaken for a sign of liver disease. Gilbert syndrome is characterized by normal liver function tests, normal liver histology, a delay in clearing bilirubin from the blood, and mild jaundice that can be variable.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.